MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALUMINA C-TAPER HEAD 32MM/-2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU

STRYKER ORTHOPAEDICS-MAHWAH ALUMINA C-TAPER HEAD 32MM/-2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Catalog Number 17-32-3E
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left hip was revised after patient complaint of squeaking eventually patient complaint of a grinding noise.Intra-op and post-op inspections found no fractures, wear, or damage to the ceramic head and liner.No ceramic debris was noted in the patient.Patient was revised to a poly liner with a ceramic head and sleeve.
 
Additional Manufacturer Narrative
An event regarding audible noise involving a ceramic head was reported.The event was not confirmed.Method & results: product evaluation and results: a material analysis has been performed.The report concluded: damage was observed on the titanium sleeve of the trident alumina insert, consistent with the explantation process.A continuous metal transfer ring was observed at the proximal of the taper.A continuous metal transfer ring indicates proper seating between the head taper and stem trunnion.The surface roughness, diameter and sphericity measurement results on the femoral head and insert were consistent with in-vivo service.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: no other events were reported for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes and x-rays are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description
It was reported that the patients left hip was revised after patient complaint of squeaking eventually patient complaint of a grinding noise.Intra-op and post-op inspections found no fractures, wear, or damage to the ceramic head and liner.No ceramic debris was noted in the patient.Patient was revised to a poly liner with a ceramic head and sleeve.

Brand Name
ALUMINA C-TAPER HEAD 32MM/-2.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8675664
Report Number0002249697-2019-02187
Device Sequence Number3029910
Product Code LZO
UDI-Device Identifier04546540195616
UDI-Public04546540195616
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K003391
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2016
Device Catalogue Number17-32-3E
Device Lot Number35861501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR